zbMATH — the first resource for mathematics

Estimation and hypothesis test for single-index multiplicative models. (English) Zbl 1420.62154
Summary: Estimation and hypothesis tests for single-index multiplicative models are considered in this paper. To estimate unknown single-index parameter, we propose a profile least product relative error estimator coupled with a leave-one-component-out method. For the hypothesis testing of parametric components, a Wald-type test statistic is proposed. The asymptotic properties of the estimators and test statistics are established, and a smoothly clipped absolute deviation penalty is employed to select the relevant variables. The resulting penalized estimators are shown to be asymptotically normal and have the oracle property. A score-type test statistic is then proposed for checking the validity of single-index multiplicative models. The quadratic form of the scaled test statistic has an asymptotic chi-squared distribution under the null hypothesis and follows a noncentral chi-squared distribution under local alternatives, converging to the null hypothesis at a parametric convergence rate. Simulation studies demonstrate the performance of the proposed procedure and a real example is analyzed to illustrate its practical usage.

62G05 Nonparametric estimation
62G08 Nonparametric regression and quantile regression
62G20 Asymptotic properties of nonparametric inference
Full Text: DOI
[1] Carroll, RJ; Fan, J.; Gijbels, I.; Wand, MP, Generalized partially linear single-index models, J Am Stat Assoc, 92, 477-489, (1997) · Zbl 0890.62053
[2] Chen, K.; Guo, S.; Lin, Y.; Ying, Z., Least absolute relative error estimation, J Am Stat Assoc, 105, 1104-1112, (2010) · Zbl 1390.62117
[3] Chen, K.; Lin, Y.; Wang, Z.; Ying, Z., Least product relative error estimation, J Multivar Anal, 144, 91-98, (2016) · Zbl 1328.62146
[4] Cook RD, Weisberg S (1982) Residuals and Influence in Regression. Chapman and Hall, New York · Zbl 0564.62054
[5] Cui, X.; Härdle, WK; Zhu, L., The EFM approach for single-index models, Ann Stat, 39, 1658-1688, (2011) · Zbl 1221.62062
[6] Ding, X.; Zhou, X-H; Wang, Q., A partially linear single-index transformation model and its nonparametric estimation, Can J Stat, 43, 97-117, (2015) · Zbl 1310.62042
[7] Fan J, Gijbels I (1996) Local polynomial modelling and its applications. Chapman & Hall, London · Zbl 0873.62037
[8] Fan, J.; Li, R., Variable selection via nonconcave penalized likelihood and its oracle properties, J Am Stat Assoc, 96, 1348-1360, (2001) · Zbl 1073.62547
[9] Feng, S.; Xue, L., Model detection and estimation for single-index varying coefficient model, J Multivar Anal, 139, 227-244, (2015) · Zbl 1328.62205
[10] Feng, Z.; Wang, T.; Zhu, L., Transformation-based estimation, Comput Stat Data Anal, 78, 186-205, (2014) · Zbl 06984047
[11] Guo, X.; Wang, T.; Zhu, L., Model checking for parametric single-index models: a dimension reduction model-adaptive approach, J R Stat Soc Ser B Stat Methodol, 78, 1013-1035, (2016) · Zbl 1414.62131
[12] Hall, P.; Li, K., On almost linearity of low dimensional projections from high dimensional data, Ann Stat, 21, 867-889, (1993) · Zbl 0782.62065
[13] Horowitz JL (2009) Semiparametric and nonparametric methods in econometrics. Springer, New York · Zbl 1278.62005
[14] Ichimura, H., Semiparametric least squares (SLS) and weighted SLS estimation of single-index models, J Econom, 58, 71-120, (1993) · Zbl 0816.62079
[15] Li, G.; Lai, P.; Lian, H., Variable selection and estimation for partially linear single-index models with longitudinal data, Stat Comput, 25, 579-593, (2015) · Zbl 1331.62336
[16] Li, G.; Peng, H.; Dong, K.; Tong, T., Simultaneous confidence bands and hypothesis testing for single-index models, Stat Sin, 24, 937-955, (2014) · Zbl 1285.62044
[17] Lian, H.; Liang, H., Separation of linear and index covariates in partially linear single-index models, J Multivar Anal, 143, 56-70, (2016) · Zbl 1328.62247
[18] Lian, H.; Liang, H.; Carroll, RJ, Variance function partially linear single-index models, J R Stat Soc Ser B Stat Methodol, 77, 171-194, (2015) · Zbl 1414.62301
[19] Liang, H.; Liu, X.; Li, R.; Tsai, CL, Estimation and testing for partially linear single-index models, Ann Stat, 38, 3811-3836, (2010) · Zbl 1204.62068
[20] Peng, H.; Huang, T., Penalized least squares for single index models, J Stat Plan Inference, 141, 1362-1379, (2011) · Zbl 1204.62070
[21] Stute, W.; Zhu, L-X, Nonparametric checks for single-index models, Ann Stat, 33, 1048-1083, (2005) · Zbl 1080.62023
[22] Tibshirani, R., Regression shrinkage and selection via the lasso, J R Stat Soc Ser B Methodol, 58, 267-288, (1996) · Zbl 0850.62538
[23] Wang, T.; Wen, XM; Zhu, L., Multiple-population shrinkage estimation via sliced inverse regression, Stat Comput, 27, 103-114, (2017) · Zbl 06696854
[24] Wang, T.; Zhu, L., A distribution-based lasso for a general single-index model, Sci China Math, 58, 109-130, (2015) · Zbl 1308.62043
[25] Wang, W.; Zhu, Z., Variable selection for the partial linear single-index model, Acta Math Appl Sin, 33, 373-388, (2018) · Zbl 1368.62058
[26] Wei, C.; Wang, Q., Statistical inference on restricted partially linear additive errors-in-variables models, Test, 21, 757-774, (2012) · Zbl 1284.62286
[27] Xia, Y., Asymptotic distributions for two estimators of the single-index model, Econom Theory, 22, 1112-1137, (2006) · Zbl 1170.62323
[28] Yu, Y.; Ruppert, D., Penalized spline estimation for partially linear single-index models, J Am Stat Assoc, 97, 1042-1054, (2002) · Zbl 1045.62035
[29] Zhang, J.; Chen, Q.; Lin, B.; Zhou, Y., On the single-index model estimate of the conditional density function: consistency and implementation, J Stat Plan Inference, 187, 56-66, (2017) · Zbl 1391.62096
[30] Zhao, W.; Lian, H.; Zhang, R.; Lai, P., Estimation and variable selection for proportional response data with partially linear single-index models, Comput Stat Data Anal, 96, 40-56, (2016) · Zbl 06918562
[31] Zhu, L.; Cui, H., Testing the adequacy for a general linear errors-in-variables model, Stat Sin, 15, 1049-1068, (2005) · Zbl 1086.62026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.